MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1186/1471-2431-13-120

Медицинская библиотека · BMC pediatrics · 2013

Efavirenz-induced gynecomastia in a prepubertal girl with human immunodeficiency virus infection: a case report.

van Ramshorst Mette S, Kekana Magdeline, Struthers Helen E, McIntyre James A, Peters Remco P H

Клинический случайСтатьяПоддержка правительства СШАПеревод в очереди

Аннотация

BACKGROUND

Prepubertal gynecomastia is a rare condition and most frequently classified as idiopathic. In HIV-infected adults gynecomastia is a recognised but infrequent side-effect of antiretroviral treatment (ART) and mostly attributed to efavirenz use. Gynecomastia should be distinguished from pseudogynecomastia as part of the lipodystrophy syndrome caused by Nucleoside Reverse Transcriptase Inhibitors (NRTIs) to avoid incorrect substitution of drugs. In the medical literature only five cases of prepubertal gynecomastia in children taking ART are described and underlying pathogenesis was unknown. The occurrence of adverse effects of ART may interfere with therapy adherence and long-term prognosis and for that reason requires attention. We report the first case of prepubertal gynecomastia in a young girl attributed to efavirenz use.

CASE PRESENTATION: A seven-year-old African girl presented with true gynecomastia four months after initiation on ART (abacavir, lamivudine, efavirenz). History, physical examination and laboratory tests excluded known causes of gynecomastia and efavirenz was considered as the most likely cause. Six weeks after withdrawal of efavirenz the breast enlargement had completely resolved.

CONCLUSIONS

Efavirenz-induced gynecomastia may occur in children as well as in adults. With the increasing access to ART, the possibility of efavirenz-exposure and the potential occurrence of its associated side-effects may be high. In resource-poor settings, empirical change from efavirenz to nevirapine may be considered, providing no other known or alarming cause is identified, as efavirenz-induced gynecomastia can resolve quickly after withdrawal of the drug. Timely recognition of gynecomastia as a side-effect of efavirenz is important in order to intervene while the condition may still be reversible, to sustain adherence to ART and to maintain the sociopsychological health of the child.

Для цитирования: van Ramshorst Mette S, Kekana Magdeline, Struthers Helen E, McIntyre James A, Peters Remco P H. Efavirenz-induced gynecomastia in a prepubertal girl with human immunodeficiency virus infection: a case report.. BMC pediatrics. 2013. DOI: 10.1186/1471-2431-13-120.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.